Alert archive / California / Wind Advisories in 2013
Wind Advisory 24, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 3, 2013, 11:13 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 11:13 AM PST (19:13 UTC)
- Expired
- Dec 3, 2013, 4:22 PM PST
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 031913 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1113 AM PST TUE DEC 3 2013 ...FREEZE CONDITIONS POSSIBLE IN THE CENTRAL VALLEY AND FOOTHILL LOCATIONS STARTING TONIGHT... ...GUSTY NORTH WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS AFTERNOON... .A VERY COLD AIRMASS ORIGINATING FROM WESTERN CANADA IS MOVING INTO CALIFORNIA. LOW TEMPERATURES BELOW FREEZING ARE POSSIBLE TONIGHT...WITH TEMPERATURES WELL BELOW FREEZING LIKELY WEDNESDAY NIGHT THROUGH FRIDAY MORNING. NORTHERLY WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL BE GUSTY THROUGH THE REST OF THIS AFTERNOON. CAZ015-040700- /O.CAN.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/ /O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.WI.Y.0024.131203T1913Z-131204T0100Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 1113 AM PST TUE DEC 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE FREEZE WATCH HAS BEEN CANCELLED. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 24 TO 29 WEDNESDAY NIGHT INTO EARLY FRIDAY. * TIMING: THIS AFTERNOON FOR WIND. OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR FREEZE. * LOCATIONS INCLUDE: REDDING. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ016-040700- /O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/ /O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.WI.Y.0024.131203T1913Z-131204T0100Z/ CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITY OF...CHICO 1113 AM PST TUE DEC 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED. THIS HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: OVERNIGHT LOWS 28 TO 32 TONIGHT...THEN IN THE 20S WEDNESDAY NIGHT AND THURSDAY NIGHT INTO FRIDAY MORNING. * TIMING: THIS AFTERNOON FOR WIND. OVERNIGHT LOWS TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE. * LOCATIONS INCLUDE: CHICO. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-040700- /O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/ /O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO 1113 AM PST TUE DEC 3 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED. THIS HARD FREEZE WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: OVERNIGHT LOWS 26 TO 32 TONIGHT...IN THE 20S WEDNESDAY NIGHT AND THURSDAY NIGHT THROUGH EARLY FRIDAY. * TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE. OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR HARD FREEZE. * LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ064-066-067-040700- /O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/ /O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/ /O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...LAKEPORT...PARADISE 1113 AM PST TUE DEC 3 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY BELOW 2000 FEET... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY BELOW 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING BELOW 2000 FEET...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING BELOW 2000 FEET HAS ALSO BEEN ISSUED. THIS HARD FREEZE WARNING BELOW 2000 FEET IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: OVERNIGHT LOWS IN THE LOWER 20S TO LOWER 30S TONIGHT...THEN IN THE UPPER TEENS TO UPPER 20S WEDNESDAY NIGHT AND THURSDAY NIGHT THROUGH FRIDAY MORNING. * TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE. OVERNIGHT LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT THROUGH FRIDAY MORNING FOR HARD FREEZE. * LOCATIONS INCLUDE: PARADISE...LAKEPORT. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
000 WWUS76 KSTO 040022 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 422 PM PST TUE DEC 3 2013 ...FREEZE CONDITIONS IN THE CENTRAL VALLEY AND FOOTHILL LOCATIONS STARTING TONIGHT... .A VERY COLD AIRMASS ORIGINATING FROM WESTERN CANADA IS MOVING INTO CALIFORNIA. LOW TEMPERATURES BELOW FREEZING ARE EXPECTED TONIGHT...WITH TEMPERATURES WELL BELOW FREEZING LIKELY WEDNESDAY NIGHT THROUGH FRIDAY MORNING. CAZ016-040830- /O.CAN.KSTO.WI.Y.0024.000000T0000Z-131204T0100Z/ /O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITY OF...CHICO 422 PM PST TUE DEC 3 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. * TEMPERATURES: OVERNIGHT LOWS 28 TO 32 TONIGHT...THEN COLDER AND IN THE 20S WEDNESDAY NIGHT AND THURSDAY NIGHT INTO FRIDAY MORNING. * TIMING: OVERNIGHT LOWS TONIGHT THROUGH FRIDAY MORNING FOR THE FREEZE AND HARD FREEZE. * LOCATIONS INCLUDE: CHICO. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ015-040830- /O.CAN.KSTO.WI.Y.0024.000000T0000Z-131204T0100Z/ /O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 422 PM PST TUE DEC 3 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. * TEMPERATURES: 24 TO 29 EACH NIGHT WEDNESDAY NIGHT THROUGH FRIDAY MORNING. * TIMING: OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR FREEZE AND HARD FREEZE. * LOCATIONS INCLUDE: REDDING. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ017>019-040830- /O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO 422 PM PST TUE DEC 3 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. * TEMPERATURES: OVERNIGHT LOWS 26 TO 32 TONIGHT...THEN COLDER AND IN THE 20S EACH NIGHT THROUGH FRIDAY MORNING. * TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE. OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR HARD FREEZE. * LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ064-066-067-040830- /O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/ /O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...LAKEPORT...PARADISE 422 PM PST TUE DEC 3 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY BELOW 2000 FEET... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY BELOW 2000 FEET... A FREEZE WARNING BELOW 2000 FEET REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A HARD FREEZE WARNING BELOW 2000 FEET REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. * TEMPERATURES: OVERNIGHT LOWS IN THE LOWER 20S TO LOWER 30S TONIGHT...THEN LOWERING IN THE UPPER TEENS TO UPPER 20S EACH NIGHT THROUGH FRIDAY MORNING. * TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE. OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR HARD FREEZE. * LOCATIONS INCLUDE: PARADISE...LAKEPORT. * IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO BURST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:39 AM PST, 34 minutes earlier.
Area forecast discussion, Dec 3, 10:39 AM PST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1039 AM PST Tue Dec 3 2013 .Synopsis... The cold front which has brought showers over the northern Sierra Nevada and mountains of western Plumas County is exiting the area. Lingering showers will decrease through the day becoming scattered to isolated. Little additional snowfall accumulation is expected. Breezy to locally windy conditions will develop in the valley today behind the cold front. A much colder airmass will bring freeze conditions across the region tonight with a hard freeze late Thursday into early Friday. Another weather system will bring a chance of showers by the weekend. && .Discussion... Northerly winds are increasing over the northern Sacramento Valley in the wake of a strong cold front that moved through earlier this morning. Will issue a Wind Advisory for winds 20 to 20 mph gusting up to 45 mph for the northern and central Sacramento Valley. The stronger winds should decrease by early evening. Dry air moving with this system is moving in, with shower activity decreasing over the mountains of western Plumas County and the northern Sierra. About 1 to 4 inches of snow have fallen over the higher Sierra mountains, mainly south of Highway 50, with lighter amounts to the north. Snow levels will drop with cold air moving in but with the drier air should have little impact. Have cancelled the Winter Weather Advisory. Radar and mesoscale models all show precipitation decreasing through the rest of today with just scattered to isolated mountain showers by later this afternoon. Remaining northerly winds will continue tonight and may help to prevent widespread freezing temperatures over the northern Sacramento Valley. Will issue a Freeze Warning elsewhere in the Valley and foothills below 2000 feet. The eastern edge of the valley will see lighter winds and will see the most of the colder temperatures for lower elevations tonight. Wednesday night into Friday morning looks to be when the hard freeze will occur with temperatures dipping into the 20s for most valley areas and possibly into the upper teens in the colder foothill valleys. Will shortly issue a Hard Freeze warning for the Valley and foothills below 2000 feet. Another system is forecast to drop down from the north later Friday into early Saturday bringing more clouds and showers and ending the hard freeze threat for the valley. Models are converging on showing this fast moving system bringing precipitation, including the threat of low level snow, down to 1000-2000 feet and perhaps below. Will closely look at this storm, which could significantly impact travel through and over the mountains and foothills. EK && .Extended Discussion (Saturday through Tuesday) Cold airmass will remain entrenched over the region through much of the week. The GFS and ECMWF are in reasonably good agreement in dropping trough south through Norcal Fri/Sat. Confidence in the the timing with the system remains low...but confidence in precip chances is increasing and have raised pops. If the system arrives during the overnight hours, cold air already in place may bring very low snow levels...on the order of 1000-2000 ft. If it arrives during the day, higher snow levels are likely. This could prove to be a somewhat high impact event due to low snow levels, so stay tuned. Longer range models continue to advertise possibly continued unsettled weather early next week. The general expectation is for below normal temperatures and possibly periods of wet weather through the extended period. && .Aviation... Cdfnt movg into Cntrl Cal this mrng with clrg skies fm N to S tda. Lcl MVFR/IFR conds ovr Siernev thru 00z Wed otrw mnly VFR. Areas NW-N sfc wnds up to 25 kts with gsts to 35 kts in nrn and wrn ptns of Cntrl Vly thru 02z Wed. && .STO Watches/Warnings/Advisories... freeze warning from 2 am to 8 am pst wednesday carquinez strait and delta...central sacramento valley...northern san joaquin valley...southern sacramento valley. wind advisory until 5 pm pst this afternoon central sacramento valley...northern sacramento valley. freeze warning from 2 am to 8 am pst wednesday below 2000 feet in the clear lake/southern lake county...motherlode...northeast foothills/sacramento valley. &&
Hazardous weather outlook, Dec 3, 5:10 AM PST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 510 AM PST TUE DEC 3 2013 CAZ013>019-063-064-066>069-041500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 510 AM PST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A COLD FRONT WILL SWEEP SOUTHWARD ACROSS NORTHERN CALIFORNIA TODAY BRINGING SNOW TO THE NORTHERN SIERRA AND SETTING THE STAGE FOR A COLD NIGHT TONIGHT IN THE CENTRAL VALLEY. * FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A COLD DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE CENTRAL VALLEY INTO FRIDAY RESULTING IN WIDESPREAD FREEZING TEMPERATURES AT NIGHT. * FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 11:13 AM PST | Freeze Warning | STO | 21 hr | |
| Dec 3, 11:13 AM PST | Hard Freeze Warning | STO | 70 hr | |
| Dec 3, 3:28 PM PST | Winter Storm Watch | STO | 47 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.